# SDR 98ZZZX898

- Difficulty date: November 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Amtr KITFOX
- Aircraft serial: 1
- Engine: Rotax ROTAX532
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AN EQUIVALENT AUTOMOTIVE SPARK PLUG WAS USED IN PLACE OF THE ENGINE MANUFACTURER-RECOMMENDED SPARK PLUG DUE TO LOCAL AVAILABILITY.  AFTER APPROXIMATELY 25 HOURS, A ROUTINE INSPECTION CAUSED BOTH SPARK PLUGS TO BE REMOVED.  THERE IS ONLY ONE SPARK PLUG PER CYLINDER AND TWO CYLINDERS PER ENGINE.  THE FRONT SPARK PLUG, CLOSEST TO THE GEAR REDUCTION UNIT, WAS INTERNALLY BROKEN - THE METAL ELECTRODE INSIDE THE PORCELAIN HOUSING HAD BROKEN IN HALF AND WAS FREE TO FLOAT INSIDE.
